ICD then ablation???

hello,
i recieved an icd in dec. of 2006 for which appears to be a viral cardiomopthy. i have since improved about 90%. the problem is that about 11/2 ago i recieved 4 shocks in one day from av node arrhythmia. my doctor said no big deal i will take you into the lab and do ablation. this was about a month ago and i am still feeling awful from it. i have off and on again burnning over my entire chest, i have not been able to wear a bra for a full day has it feels uncomfortable, just overall something just doesn't seem right! my dr. doesn't seem to know and is not concerned. i was shocked again on av node, but i have not been able to figure out whats going on as my dr. not longer wants to see me because he says i am making to many unessarry calls to his office. in turn he canceled my appointment and i could not get a new dr. and appointment for another month. oh, by the way they had put me on 80mg of soltalol, of course for pacing. so at this point i am not quite sure of outcome of surgery until i see new dr. in the mean time i am still having troublings with sleeping and general feeling discomfort over left side.
does anyone have any feed back for me as i will not see new dr.until july. helpppppppppppp!
thanks


4 Comments

Wish I could help

by Suze - 2007-06-07 05:06:26

I wish I had magic words of wisdom to help you, but I don't. I think it's good you are seeing another doctor, though.

Maybe someone else on this forum can give you some advice. Just know I'm sorry you have to endure all this.

Hang in there,

God Bless,
Suze

ICD & Ablation

by Ripple - 2007-06-07 07:06:20

Jane,
I'm not smart enough to answer any of your medical questions but I will say that, based on what you tell us, that doctor is a disgrace to the medical profession. Indications are he has thoroughly messed you up and now just says "go away, you worry me." I hope you have an attorney you can call as that doctor has certianly earned a visit from one.
Rip

ICD then ablation

by luckyloo - 2007-06-08 03:06:21

hi jane,

i don't think a dr. can just drop you like that until you have another dr. i know you have an appt. with another but your current dr. should still see you until then. i would entertain an attorney also. sounds like he may have messed up and now wants you to go away. sometimes an attorney will just send a letter saying he better see you or else....but said much more eliquently.

your pain is real. these dr.'s don't understand until they have a device inside themselves. it makes me so mad to hear stories like this where dr.'s are dismissing their patients.

i would keep going to the ER with my chest pain. that's one way to get in to this new dr. quicker also.

keep us posted.

luckyloo

still shocks up meds

by livingwitharvc - 2007-06-08 07:06:17

It may be that the shocks are coming from the fact that you are not taking enough beta blockers! I have an ICD and I would get shocked and paced over and over until I went up to 240mg of Sotalol a day plus Toprol XL. This is alot of beta blockers but it was neccessary for me and maybe for you. I also had what they considered to be viral cardiomyopathy until they figured ou(4 years later)t that I had a rare cardiomyopathy. My dr was also very frustrated and aggravated with me! I think it was because he was at a loss for what to do, but he didn't realize(it was another dr who found my disease only found through an MRI) that I actually had something else. My dr said that for me ablation would do very little, because my disease will spread to other electrical conduction sites and that he could burn some but others would fail later and cause the racing in my heart. Your dr may be frustrated that he doesn't know how to help you and has done all he knows, but sometimes not everything shows up on all tests. My disease did not show up on even an echo, it was the MRI that found it!

You know you're wired when...

Your license plate reads “Pacer4Life”.

Member Quotes

In fact after the final "tweaks" of my pacemaker programming at the one year check up it is working so well that I forget I have it.